Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this severe thunderstorm warning at Jan 19, 2010, 6:55 PM PST for Monterey County, California. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2010, 6:55 PM PST (02:55 UTC)
- Expired
- Jan 19, 2010, 7:13 PM PST
- In force
- 18 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
County Monterey County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 2.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS56 KMTR 200255
SVRMTR
CAC053-200330-
/O.NEW.KMTR.SV.W.0002.100120T0255Z-100120T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
655 PM PST TUE JAN 19 2010
THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTEREY COUNTY IN CENTRAL CALIFORNIA...
THIS INCLUDES THE CITIES OF...LUCIA...GORDA...
* UNTIL 730 PM PST
* AT 651 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL ONE INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GORDA...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS SLOW MOVING STORM MAY ALSO PRODUCE TORRENTIAL RAINFALL
RESULTING IN LOCALIZED FLOODING.
&&
LAT...LON 3589 12147 3600 12150 3599 12108 3579 12115
3579 12116
TIME...MOT...LOC 0253Z 283DEG 22KT 3596 12145
$$
LARRY1 follow-up statement
920
WWUS56 KMTR 200313
SVSMTR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
713 PM PST TUE JAN 19 2010
CAC053-200322-
/O.CAN.KMTR.SV.W.0002.000000T0000Z-100120T0330Z/
MONTEREY CA-
713 PM PST TUE JAN 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR MONTEREY COUNTY IS
CANCELLED...
DOPPLER RADAR INDICATES THAT THE THUNDERSTORM HAS DISSIPATED AND IS
NO LONGER A THREAT.
LAT...LON 3589 12147 3600 12150 3599 12108 3579 12115
3579 12116
TIME...MOT...LOC 0312Z 283DEG 22KT 3593 12131
$$
LARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 6:05 PM PST, 50 minutes earlier.
Area forecast discussion, Jan 19, 6:05 PM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
605 PM PST TUE JAN 19 2010
.DISCUSSION...AS OF 3:05 PM PST TUESDAY...SHORT TERM ISSUE IS
SHOWERS AND STORMS THIS EVENING. THEN NEXT FRONT COMES BY SUNRISE
WEDS...WITH ANOTHER SYSTEM FOR THURSDAY.
CURRENTLY...LINE OF SHOWERS AND T-STORMS IS JUST MOVING ONSHORE. A
SIGNIFICANT WEATHER STATEMENT IS OUT TO COVER THIS FEATURE. SEVERAL
LIGHTNING STRIKES FROM POINT REYES DOWN TO MONTEREY BAY ALONG THE
COAST. ONCE THIS FEATURE MOVES ONSHORE THIS EVENING ANY SHOWERS
WILL BE MORE SCATTERED IN NATURE. HOWEVER...WE'LL ONLY GET A COUPLE
HOUR BREAK BEFORE THE NEXT FRONT MOVES ONSHORE.
NEXT FRONT SHOULD APPROACH THE COAST JUST BEFORE SUNRISE WEDS WITH
ADVERSE EFFECTS FOR THE MORNING COMMUTE. SYSTEM SHOULD BE SIMILAR TO
WHAT WAS OBSERVED THIS MORNING ALTHOUGH WINDS LOOK A LITTLE
STRONGER WITH SOME SLIGHTLY HIGHER RAIN RATES/TOTALS EXPECTED WITH
THIS FRONTAL PASSAGE. MODELS SHOW 70 KNOTS OF WINDS JUST OFF THE
COAST SO HIGH WIND WARNINGS ARE UP FROM 4 AM TO NOON FOR THE COAST
AND SANTA CRUZ MOUNTAINS WITH WIND ADVISORIES FOR MOST OF THE REST
OF THE CWA EXCEPT THE NORTH AND EAST BAY VALLEYS. WILL HAVE TO
WATCH THE CREEKS IN THE NORTH BAY/SANTA CRUZ AND SANTA LUCIA AS THEY
ARE SHOWING RAPID RISES NOW WITH THE SOILS MORE SATURATED. AS FAR
AS THE MAIN STEMS THE ONLY SITE THAT IS GETTING CLOSE IS THE CARMEL
RIVER...FORECAST TO REACH 7.6 FEET TOMORROW EVENING WITH A MONITOR
STAGE OF 8 FEET WITH ALL OTHER MAIN STEM SITES PREDICTED TO STAY
COMFORTABLY BELOW FLOOD STAGES AT THIS TIME.
TOMORROWS SYSTEM DOES SHOW SOME SURFACE WAVE DEVELOPMENT OFF OUR
COAST WITH A 981 MB LOW NEAR POINT REYES IN THE LATEST NAM
SOLUTIONS. THIS COULD SLOW THE SYSTEM DOWN AND DELIVER A LONGER
PERIOD OF MODERATE TO HEAVY RAIN. SO FAR WEVE BEEN ABLE TO AVOID
THAT BUT IF THE THE TROUGH TAKES ON A NEGATIVE TILT THAT WOULD BE
OF CONCERN FOR PROLONGING RAINS.
SIMILAR TO TODAY THE MAIN VORT WILL PASS THROUGH LATE IN THE
AFTERNOON/EVENING WITH SHOWERS AND POSSIBLE T-STORMS.
THE THURSDAY FORECAST REMAINS SOMEWHAT PROBLEMATIC WITH DIFFERING
MODEL SOLUTIONS. MAIN CONSENSUS IS TO BRING THE SURFACE LOW IN FROM
THE SOUTHWEST WITH A ~980 MB LOW NEAR BIG SUR LATER THURSDAY
AFTERNOON. MAIN AFFECT HERE WOULD BE TO KEEP THE HEAVY RAIN MORE
OVER THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS VERSUS THE NORTH BAY.
WILL HONE THAT FORECAST IN OVER THE NEXT DAY.
HIGH CONFIDENCE THAT BY THURSDAY NIGHT THE TREND TOWARDS MUCH DRIER
AND TRANQUIL WEATHER WILL BE UNDERWAY. SHOWERS STAY IN THE FORECAST
FRIDAY BUT NOTHING MAJOR.
FORECAST LOOKS DRY SATURDAY WITH THE NEXT WEAK FRONT IN BY SUNDAY
NIGHT OR MONDAY. NO CLEAR PICTURE ON NEXT WEEK BUT OVERALL LOOKING
DRIER.
&&
.AVIATION...AS OF 6:00 PM TUESDAY...SHOWER ACTIVITY WITH THE
POSSIBILITY OF THUNDERSTORMS WILL CONTINUE THIS EVENING IN THE WAKE
OF THE VIGOROUS COLD FRONT THAT MOVED ACROSS THE DISTRICT EARLIER
TODAY. GUSTY SOUTHERLY WINDS ARE ALSO EXPECTED THROUGH LATE TONIGHT.
SHOWERS WILL TAPER OVERNIGHT BEFORE THE NEXT SYSTEM MOVES INTO THE
REGION. HEAVY DOWN POURS AND STRONG WINDS ARE EXPECTED TO RESUME
EARLY WEDNESDAY MORNING. VARIABLE CIGS AND VSBY THROUGH TONIGHT AS
WE TRANSITION BETWEEN STORMS.
VICINITY OF KSFO...GUSTY SOUTHERLY WINDS AND SHOWERS WILL TAPER
SOMEWHAT THIS EVENING BEFORE THE NEXT SYSTEM MOVES INTO THE REGION
EARLY WEDNESDAY MORNING. ANTICIPATE ANOTHER ROUND OF RAIN...HEAVY AT
TIMES AS WELL AS STRONG WINDS DURING THE MORNING RUSH HOUR. VARIABLE
CIGS AND VSBY THROUGH TONIGHT AS WE TRANSITION BETWEEN STORMS.
KSFO BRIDGE APPROACH...SIMILAR AS KSFO.
MRY BAY AREA TERMINALS...GUSTY SOUTHERLY WINDS AND SHOWERS WILL TAPER
SOMEWHAT THIS EVENING BEFORE THE NEXT SYSTEM MOVES INTO THE REGION
EARLY WEDNESDAY MORNING. ANTICIPATE ANOTHER ROUND OF RAIN...HEAVY AT
TIMES AS WELL AS STRONG WINDS WEDNESDAY MORNING. VARIABLE CIGS AND
VSBY THROUGH TONIGHT AS WE TRANSITION BETWEEN STORMS.
&&
.MARINE...AS OF 6:00 PM TUESDAY...SMALL CRAFT WINDS AND SEAS ARE
FORECAST ACROSS ALL COASTAL WATER TONIGHT. WINDS WILL GRADUALLY
DIMINISH THIS EVENING AND TONIGHT BEFORE RE-INTENSIFYING WEDNESDAY
MORNING WITH THE ARRIVAL OF THE NEXT IN A SERIES OF STORMS SLATED
TO MOVE INTO THE REGION. THE WEDNESDAY STORM HAS THE POSSIBILITY OF
PRODUCING STORM FORCES WINDS OF 50 KT OVER THE WATERS. FOR NOW WILL
KEEP GALES BUT MENTION OCCASIONAL STORM FORCE GUSTS.
IN ADDITION TO THE STRONG WINDS...SEAS WILL REMAIN AROUND 20 FEET
TONIGHT...AND POSSIBLY AS HIGH AS 25-27 FEET WEDNESDAY INTO THURSDAY.
LOCAL BEACHES COULD SEE SIGNIFICANT BEACH EROSION...RIP CURRENTS...
AND COASTAL FLOODING. A HIGH SURF WARNING REMAINS IN EFFECT FOR
COASTAL AREAS FROM SONOMA COUNTY SOUTH THROUGH MONTEREY COUNTY. IN
ADDITION...A COASTAL FLOOD WATCH HAS BEEN POSTED FOR THESE SAME AREAS
AND IS VALID FROM TONIGHT THROUGH WEDNESDAY AFTERNOON.
PLEASE SEE SFOCFWMTR WHUS46 KMTR FOR MORE INFORMATION.
TIDE INFORMATION FOR THE GOLDEN GATE...
WEDS MORNING 2:43 AM 5.3 FT
WEDS AFTERNOON 2:18 PM 4.4 FT
THURS MORNING 3:15 AM 5.4 FT
THURS AFTERNOON 3:19 PM 3.9 FT
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA ALL WATERS TONIGHT WITH STORM WARNINGS WEDS.
SCA...SAN FRANCISCO BAR FOR ROUGH BAR
HIGH SURF WARNING...ENTIRE COAST.
.HIGH WIND WARNING...4 AM TO 12 NOON WEDS FOR COAST AND SF
BAY SHORELINE SHORELINE.
.WIND ADV...EVERYWHERE ELSE 4 AM TO 12 NOON EXCEPT N AND E BAY
VALLEYS.
.TUE EVENING THROUGH WEDNESDAY AFTERNOON...COASTAL FLOOD WATCH
FOR THE ENTIRE COAST
PUBLIC FORECAST: RWW
AVIATION/MARINE: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 19, 1:24 PM PST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 124 PM PST TUE JAN 19 2010 CAZ006-505-509-529-530-201400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 124 PM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE ON TUESDAY AFTERNOON. LARGE OCEAN SWELL WILL CONTINUE TO IMPACT THE COAST. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM THURSDAY AFTERNOON. A COASTAL FLOOD WATCH REMAINS IN EFFECT FROM 10 PM TUESDAY EVENING UNTIL 4 PM WEDNESDAY AFTERNOON. * HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * STRONG WINDS WILL DEVELOP LATE TUESDAY NIGHT AHEAD OF A STRONG PACIFIC WEATHER SYSTEM. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT FROM 4 AM UNTIL NOON PST WEDNESDAY. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. LARGE AND POWERFUL WAVES WILL CONTINUE TO IMPACT THE COAST. PERIODS OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE AGAIN ON WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON WEDNESDAY. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT WEDNESDAY MORNING. A HIGH SURF WARNING IS IN EFFECT UNTIL 4 PM THURSDAY. A COASTAL FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * * HIGH SURF WARNING AND COASTAL FLOOD WATCH...SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-508-511>513-516>518-528-201400- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 124 PM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE ON TUESDAY AFTERNOON. STRONG WINDS WILL DEVELOP LATE TUESDAY NIGHT AHEAD OF A STRONG PACIFIC WEATHER SYSTEM. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT FROM 4 AM UNTIL NOON PST WEDNESDAY. WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. PERIODS OF HEAVY RAIN AND STRONG WINDS WILL CONTINUE. MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE AGAIN ON WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON WEDNESDAY. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN EFFECT WEDNESDAY MORNING. * HIGH WIND WARNING AND WIND ADVISORY....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-201400- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- 124 PM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS. .DAY ONE...TUESDAY AFTERNOON AND TUESDAY NIGHT THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE TUESDAY AFTERNOON. GUSTY SOUTH WINDS WILL DEVELOP LATE TUESDAY NIGHT AHEAD OF A STRONG PACIFIC WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STORMY WEATHER WILL CONTINUE THROUGH THE REST OF THE WEEK. MINOR URBAN AND SMALL STREAM FLOODING ARE POSSIBLE AGAIN ON WEDNESDAY. GUSTY WINDS WILL CONTINUE AND THERE IS A CHANCE OF MORE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
In the hours before
Special weather statement, Jan 19, 2:41 PM PST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
241 PM PST TUE JAN 19 2010
CAZ006-505>513-516>518-528>530-200000-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-EAST BAY
HILLS AND THE DIABLO RANGE CA-EAST BAY INTERIOR VALLEYS CA-MOUNTAINS
OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES
NATIONAL MONUMENT CA-NORTH BAY INTERIOR VALLEYS CA-NORTH BAY
MOUNTAINS CA-NORTHERN MONTEREY BAY CA-NORTHERN SALINAS
VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY CA-SAN FRANCISCO CA-SAN
FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-SANTA
LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST CA-SOUTHERN MONTEREY
BAY AND BIG SUR COAST CA-SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE
SAN ANTONIO CA-
241 PM PST TUE JAN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR ENTIRE SAN FRANSICO AND
MONTEREY BAY COUNTIES UNTIL 400 PM PST...
AT 236 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS JUST OFF THE COAST THAT WERE MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO OVER 50 MPH ARE POSSIBLE WITH THIS LINE OF
STORMS...ALONG WITH HEAVY RAIN...SMALL HAIL AND FREQUENT DANGEROUS
LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3588 12146 3658 12196 3689 12182 3702 12220
3753 12252 3776 12251 3779 12251 3750 12210
3802 12236 3784 12241 3801 12285 3881 12337
3883 12227 3833 12205 3802 12248 3810 12156
3724 12144 3649 12057 3579 12020
TIME...MOT...LOC 2239Z 229DEG 33KT 3771 12234
BELLSpecial weather statement, Jan 19, 3:06 PM PST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
306 PM PST TUE JAN 19 2010
CAZ006-505>513-517-518-528>530-200000-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-EAST BAY
HILLS AND THE DIABLO RANGE CA-EAST BAY INTERIOR VALLEYS CA-MOUNTAINS
OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES
NATIONAL MONUMENT CA-NORTH BAY INTERIOR VALLEYS CA-NORTH BAY
MOUNTAINS CA-NORTHERN MONTEREY BAY CA-NORTHERN SALINAS
VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY CA-SAN FRANCISCO CA-SAN
FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-SANTA
LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST CA-SOUTHERN MONTEREY
BAY AND BIG SUR COAST CA-
306 PM PST TUE JAN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR ALL COUNTIES AROUND THE SAN
FRANCISCO AND MONTEREY BAY REGION UNTIL 400 PM PST...
...LINE OF STRONG THUNDERSTORMS CURRENTLY GOING ACROSS THE AREA...
AT 300 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG LINE OF SHOWERS AND THUNDERSTORMS MOVING TO THE EAST AT 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
MINOR URBAN AND SMALL STREAM FLOODING IS ALSO POSSIBLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3833 12205 3802 12248 3809 12156 3724 12144
3652 12063 3638 12190 3682 12178 3712 12232
3753 12252 3776 12251 3779 12251 3783 12236
3750 12210 3802 12236 3785 12240 3784 12241
3802 12291 3853 12321 3884 12229
TIME...MOT...LOC 2304Z 180DEG 0KT 3764 12230
BELLSpecial weather statement, Jan 19, 4:04 PM PST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
404 PM PST TUE JAN 19 2010
CAZ006-505>513-517-518-528>530-200100-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE CA-EAST BAY
HILLS AND THE DIABLO RANGE CA-EAST BAY INTERIOR VALLEYS CA-MOUNTAINS
OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES
NATIONAL MONUMENT CA-NORTH BAY INTERIOR VALLEYS CA-NORTH BAY
MOUNTAINS CA-NORTHERN MONTEREY BAY CA-NORTHERN SALINAS
VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY CA-SAN FRANCISCO CA-SAN
FRANCISCO BAY SHORELINE CA-SAN FRANCISCO PENINSULA COAST CA-SANTA
CLARA VALLEY INCLUDING SAN JOSE CA-SANTA CRUZ MOUNTAINS CA-SANTA
LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST CA-SOUTHERN MONTEREY
BAY AND BIG SUR COAST CA-
404 PM PST TUE JAN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONTEREY...SAN BENITO...SANTA
CRUZ...SAN MATEO...SANTA CLARA...ALAMEDA...NAPA...SONOMA...SAN
FRANCISCO...CONTRA COSTA AND MARIN COUNTIES UNTIL 500 PM PST...
AT 400 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SONOMA COUNTY
SOUTHWARD TO MONTEREY COUNTY AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. AREAS OF LOCAL FLOODING MAY ALSO OCCUR IN
LOW-LYING LOCATIONS OR PLACES NEXT TO SMALL STREAMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3883 12227 3834 12205 3806 12225 3810 12156
3724 12144 3666 12085 3619 12174 3658 12196
3682 12178 3711 12232 3760 12252 3779 12251
3750 12210 3794 12242 3784 12241 3781 12248
3885 12281 3868 12262
TIME...MOT...LOC 0004Z 245DEG 34KT 3875 12264 3786 12212
BELLSpecial weather statement, Jan 19, 5:06 PM PST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
506 PM PST TUE JAN 19 2010
CAZ508-510>513-516>518-528>530-200200-
EAST BAY HILLS AND THE DIABLO RANGE CA-EAST BAY INTERIOR VALLEYS
CA-MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT CA-NORTHERN MONTEREY BAY
CA-NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY CA-SAN
FRANCISCO BAY SHORELINE CA-SANTA CLARA VALLEY INCLUDING SAN JOSE
CA-SANTA CRUZ MOUNTAINS CA-SANTA LUCIA MOUNTAINS AND LOS PADRES
NATIONAL FOREST CA-SOUTHERN MONTEREY BAY AND BIG SUR COAST
CA-SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO CA-
506 PM PST TUE JAN 19 2010
...SIGNIFICANT WEATHER ADVISORY FOR MONTEREY...SAN BENITO...SANTA
CRUZ...SANTA CLARA...ALAMEDA AND CONTRA COSTA COUNTIES UNTIL 600 PM
PST...
AT 500 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALAMEDA COUNTY
SOUTHWARD TO MONTEREY COUNTY AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. AREAS OF LOCAL FLOODING MAY ALSO OCCUR IN
LOW-LYING LOCATIONS OR PLACES NEXT TO SMALL STREAMS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3632 12191 3658 12196 3665 12182 3682 12178
3696 12191 3695 12202 3746 12207 3784 12155
3754 12154 3738 12141 3724 12144 3716 12139
3718 12126 3713 12120 3692 12121 3684 12112
3649 12057 3615 12065 3605 12053 3580 12136
TIME...MOT...LOC 0104Z 243DEG 31KT 3741 12194
BELLLocal storm report, Jan 19, 6:54 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
654 PM PST TUE JAN 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
250PM THUNDERSTORM SAN MATEO 37.53N 122.40W
01/19/2010 TRAINED SPOTTER
259PM THUNDERSTORM MARIN 37.89N 122.57W
01/19/2010 HEAVY RAIN TRAINED SPOTTER
FREQ LIGHTING
SMALL HAIL
315PM THUNDERSTORM SAN FRANCISCO 37.75N 122.43W
01/19/2010 HEAVY RAIN SF TRAINED SPOTTER
FREQ LIGHTING
WIND GUST 30MPH
330PM THUNDERSTORM 12 MI NORTH OAK AP 37.88N 122.11W
01/19/2010 HEAVY RAIN ALAMEDA CA TRAINED SPOTTER
FREQ LIGHTING
345PM THUNDERSTORM MONTEREY 36.60N 121.82W
01/19/2010 FREQ LIGHTING TRAINED SPOTTER
SMALL HAIL
LOST POWER
&&
HENDERSONThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:04 PM PST | Special Weather Statement | MTR | Alameda, Contra Costa, Napa, San Benito, San Mateo, Santa Clara and 1 more | 56 min |
| Jan 19, 5:06 PM PST | Special Weather Statement | MTR | Monterey, San Benito, Santa Clara, Santa Cruz | 54 min |
| Jan 19, 6:24 PM PST | Special Marine Warning | MTR | 21 min | |
| Jan 19, 7:24 PM PST | Special Marine Warning | MTR | 36 min | |
| Jan 20, 4:17 AM PST | Coastal Flood Warning | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 8 hr |
| Jan 20, 5:01 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 6 hr |
| Jan 20, 9:01 AM PST | Flash Flood Warning | MTR | Sonoma | 119 min |
| Jan 20, 9:08 AM PST | Severe Thunderstorm Warning | MTR | San Mateo | 22 min |
| Jan 20, 9:17 AM PST | Special Marine Warning | MTR | 28 min | |
| Jan 20, 9:29 AM PST | Severe Thunderstorm Warning | MTR | Monterey | 22 min |
| Jan 20, 11:06 AM PST | Flash Flood Warning | MTR | Sonoma | 3 hr |
| Jan 20, 11:46 AM PST | Small Craft Advisory | MTR | 64 hr | |
| Jan 20, 12:38 PM PST | Special Weather Statement | MTR | Santa Clara | 52 min |
| Jan 20, 1:45 PM PST | Special Weather Statement | MTR | Santa Cruz | 30 min |
| Jan 20, 1:54 PM PST | Special Weather Statement | MTR | Santa Clara | 66 min |
| Jan 20, 2:07 PM PST | Tornado Warning | MTR | Santa Clara, Santa Cruz | 23 min |
| Jan 20, 2:16 PM PST | Special Weather Statement | MTR | Santa Clara, Santa Cruz | 59 min |
| Jan 20, 2:21 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 24 min |
| Jan 20, 2:42 PM PST | Severe Thunderstorm Warning | MTR | Monterey | 33 min |
| Jan 20, 3:05 PM PST | Special Weather Statement | MTR | Monterey | 25 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.